[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.17.36. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Letters
April 8, 2009

Risk of Venous Thromboembolism With Bevacizumab in Cancer Patients

JAMA. 2009;301(14):1434-1436. doi:10.1001/jama.2009.440

To the Editor: Bevacizumab has become a routine tool for the treatment of several types of tumors. However, adverse events that have been related to bevacizumab have included arterial thromboembolism and VTE, which have significant clinical consequences for patients. However, it is unclear whether VTEs are due to cancer, chemotherapy, bevacizumab, or other factors. In their well-designed meta-analysis, Dr Nalluri and colleagues1 found that patients treated with bevacizumab-based therapy had a significantly increased risk of VTE compared with controls (relative risk [RR], 1.33). Although the authors commented that many factors might contribute to the development of VTE in cancer patients, the overall increased risk of VTE associated with bevacizumab was 33%.

First Page Preview View Large
First page PDF preview
First page PDF preview
×